Alert archive / New York / Gale Watches in 2016

Gale Watch 9, NWS New York, NY

February 23, 2016

NWS New York, NY issued this gale watch at Feb 23, 2016, 10:54 PM EST. It took effect at Feb 24, 2016, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 23, 2016, 10:54 PM EST (03:54 UTC)
In effect from
Feb 24, 2016, 6:00 PM EST
Expired
Feb 24, 2016, 3:56 AM EST
In force
Issued by
NWS New York, NY

The text

As transmitted.

889 
WHUS71 KOKX 240354
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1054 PM EST TUE FEB 23 2016

...STRONG WINDS AND HIGH SEAS THROUGH THURSDAY...

ANZ350-353-355-241100-
/O.CAN.KOKX.GL.W.0013.000000T0000Z-160224T0400Z/
/O.EXB.KOKX.SC.Y.0027.000000T0000Z-160224T2300Z/
/O.NEW.KOKX.GL.A.0009.160224T2300Z-160225T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1054 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. THE GALE WARNING
HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30
  KT...BECOMING SOUTHEAST WEDNESDAY NIGHT AND INCREASING TO 20 TO
  30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-241100-
/O.CON.KOKX.SC.Y.0027.000000T0000Z-160224T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1054 PM EST TUE FEB 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...

* WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
012 
WHUS71 KOKX 240856
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
356 AM EST WED FEB 24 2016

...SOUTHERLY GALE TONIGHT...

ANZ330-335-338-340-345-241700-
/O.CAN.KOKX.SC.Y.0027.000000T0000Z-160224T1100Z/
/O.NEW.KOKX.GL.W.0014.160224T2300Z-160225T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
356 AM EST WED FEB 24 2016

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY.

* WINDS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ350-353-355-241700-
/O.CON.KOKX.SC.Y.0027.000000T0000Z-160224T2300Z/
/O.UPG.KOKX.GL.A.0009.160224T2300Z-160225T1100Z/
/O.NEW.KOKX.GL.W.0014.160224T2300Z-160225T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
356 AM EST WED FEB 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20
  KT...BECOMING SOUTH WEDNESDAY NIGHT AND INCREASING TO 20 TO 30
  KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 23, 9:39 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 23, 9:39 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EST TUE FEB 23 2016

.SYNOPSIS...
AS HIGH PRESSURE MOVES EAST OF NORTHERN NEW ENGLAND TONIGHT...A
WEAK LOW WILL PASS SOUTH OF THE AREA. LOW PRESSURE OVER THE GULF
COAST WILL INTENSIFY AS IT MOVES ACROSS NORTHERN NEW ENGLAND ON
THURSDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA EARLY
FRIDAY FOLLOWED BY HIGH PRESSURE ON SATURDAY. ANOTHER COLD FRONT
WILL APPROACH ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
JUST SOME MINOR TWEEKS TO FORECAST DATABASE TO REFLECT LATEST
TEMPERATURES AND DEW POINTS.

THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY
MORNING. ACROSS THE LOWER HUDSON VALLEY...WITH TEMPS IN THE LOWER
30S...SNOWFALL AMOUNTS SHOULD RANGE FROM 1-3 INCHES. AS WARMER
AIR ALOFT ADVECTS NE...SNOW WILL CHANGE TO FREEZING RAIN...WHERE
LESS THAN ONE TENTH OF ICE ACCUMULATION IS POSSIBLE.

STEADY PRECIPITATION SHOULD END BY MIDNIGHT...ALTHO PERIODS OF
LIGHT PRECIP WILL CONTINUE WITH A WARM FRONT TO OUR SOUTH AND WEAK
ISENTROPIC LIFT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
POTENTIAL FOR HEAVY RAIN...STRONG WINDS AND MINOR COASTAL FLOODING
MAINLY BETWEEN 21Z/4 PM WED AND 09Z/4 AM THU AS AN INTENSIFYING
GULF LOW TRACKS WEST OF THE FORECAST AREA.

SYNOPTICALLY...WINDS WILL BE APPROACHING WIND ADVISORY CRITERIA
ALONG THE COAST WED NIGHT WITH SE WINDS 20-30 MPH AND GUSTS TO 40
MPH. A WIND ADVISORY IS POSSIBLE.

ON THE MESOSCALE...A SQUALL LINE IS POSSIBLE AHEAD OF A WELL
DEFINED COLD FRONT THAT COULD PRODUCE WIND GUSTS TO 50 MPH+ AND
TORRENTIAL RAIN TOWARD MIDNIGHT.

COASTAL FLOODING...TIDAL PILING CAUSED BY EARLIER STRONG ENE
WINDS FOLLOWED BY A POTENTIAL SQUALL LINE AROUND THE TIMES OF HIGH
TIDE WEDNESDAY EVENING...COULD CAUSE WIDESPREAD COASTAL FLOODING
ALONG WITH BEACH EROSION. A COASTAL FLOOD ADVISORY IS POSSIBLE.

STAY TUNED.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
ALOFT...DEEP TROUGH PIVOTS SLOWLY EAST THURSDAY THROUGH FRIDAY WITH
REINFORCING SHORTWAVE ENERGY ROUNDING THE BACKSIDE OF THIS TROUGH.

NEXT SHORTWAVE QUICKLY MOVES EAST SATURDAY...WITH GENERAL ZONAL FLOW
EXPECTED THEREAFTER. NEXT SLIGHTLY STRONGER TROUGH APPROACHES
EARLY NEXT WEEK.

AT THE SFC...DEEP LOW PRESSURE TRAVERSES ACROSS NRN NEW ENGLAND
THURSDAY...DRAGGING A COLD FRONT THROUGH.

GUSTY NW FLOW THEN PREVAILS AS CAA CONTINUES.

WAA SETS UP LATER THIS WEEKEND AHEAD OF WEAK CLIPPER
SYSTEM...FOLLOWED BY COOLER AIR TOWARD THE END OF THE PERIOD.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE ALONG A WARM FRONT APPROACHES FROM THE SOUTH TONIGHT
AND EARLY WEDNESDAY.

MOSTLY IFR WITH -RA TONIGHT. NE WINDS AROUND 15KT WITH GUSTS
AROUND 25KT THIS EVENING. GUSTS BCMG LESS FREQUENT AFTER MIDNIGHT.

OUTLOOK FOR WEDNESDAY... MOSTLY IFR IN RAIN. WINDS SHIFTS SE WITH
WARM FRONT LATE MORNING/EARLY AFTN. LLWS ALSO DEVELOPS AFTER THE
WIND SHIFT AND LASTS THROUGH THE DAY.

.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WED NIGHT...IFR AND RAIN...HEAVY AT TIMES WITH POSSIBLE THUNDER. SE
TO S WINDS INCREASE TO 20 TO 25KT WITH GUSTS 30 TO 35KT. LLWS LIKELY.
.THURSDAY-THURSDAY NIGHT...MVFR OR LOWER POSSIBLE...BECOMING VFR
LATE. SW WINDS G20-30KT POSSIBLE THURSDAY AFTERNOON/NIGHT.
.FRIDAY-FRIDAY NIGHT...VFR. NW WINDS G20-25KT POSSIBLE.
.SATURDAY-SUNDAY...VFR. W WINDS BECOMING SW. POSSIBLE G20KT.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR THE ATLANTIC OCEAN COASTAL
WATERS THROUGH 11 PM THIS EVENING...BASED ON STRONG PERSISTENT ENE
WINDS BETWEEN A 1036 MB HIGH PRES SYS JUST NE OF MAINE AND A 1015
MB LOW OFF THE MID ATLANTIC COAST.

THE PRESSURE GRADIENT WEAKENS AFTER MIDNIGHT THROUGH WEDNESDAY
MORNING AHEAD OF AN APPROACHING LOW AND WARM FRONT. ALTHOUGH WINDS
WILL DECREASE BELOW SMALL CRAFT ADVISORY LEVELS...SEAS WILL REMAIN
HIGH.

GALES ARE LIKELY WEDNESDAY NIGHT AND POSSIBLE THURSDAY WITH THE
APPROACH OF AND FOLLOWING A STRONG COLD FRONT.

STRONG SOUTHERLY WINDS THURSDAY WILL SHIFT TO THE SW...THEN W/NW
LATE THU THROUGH FRIDAY AS DEEP LOW PRESSURE PASSES TO THE NORTH
AND A COLD FRONT MOVES THROUGH.

WINDS MAY APPROACH GALES THROUGH MUCH OF THIS TIME.

HIGH PRESSURE BUILDS TO THE SOUTH. THE W/NW WINDS WILL EVENTUALLY
SHIFT AROUND TO THE W/SW LATER THIS WEEKEND.

ROUGH SEAS LINGER THURSDAY BEFORE SLOWLY SUBSIDING LATE THIS WEEK
INTO THE WEEKEND.

&&

.HYDROLOGY...
A WAVE OF LOW PRESSURE APPROACHES TONIGHT RESULTING IN MAINLY
LIGHT RAIN AT THE COAST AND MIXED PCPN FURTHER INLAND. TOTAL
LIQUID EQUIVALENT THROUGH TONIGHT IS 1/4 TO 1/2 INCH.

HEAVIEST RAIN LOOKS TO OCCUR LATE WEDNESDAY AND WEDNESDAY NIGHT.
WITH AROUND AN ADDITIONAL INCH OF RAIN LIKELY DURING THIS TIME.

STORM TOTAL AMOUNTS SHOULD AVERAGE BETWEEN 1 AND 1 1/2 INCHES.
THIS HAS POTENTIAL TO CAUSE URBAN AND POOR DRAINAGE FLOODING.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT WAS ISSUED FOR LOCALIZED MINOR TIDAL
FLOODING FOR THE WESTERN SHORES OF THE ATLANTIC OCEAN AND LONG
ISLAND SOUND...INCLUDING THE SOUTH SHORE BACK BAYS FOR THIS
EVENING'S AND THE OVERNIGHT HIGH TIDE CYCLES. THIS WAS BASED ON
SLIGHTLY STRONGER ENE WINDS ALONG WITH A RECENT FULL MOON.

POTENTIAL FOR ADDITIONAL AND MORE WIDESPREAD MINOR COASTAL
IMPACTS WED INTO THU MORNING HIGH TIDE CYCLES. THIS IS DUE TO A
COMBINATION OF FULL MOON AND THEN SOLID SCA EASTERLY FLOW TUE
NIGHT INTO WED AND POTENTIAL GALE FORCE S/SE FLOW WED NIGHT/THU.
TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR CTZ005-
     006.
NY...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR
     NYZ067>070.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ002-
     103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ330-335-
     338-340-345.
     GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ350-353-355.

&&

SYNOPSIS...GC/PW
NEAR TERM...BC/GC
SHORT TERM...GC
LONG TERM...PW
AVIATION...JC
MARINE...BC/GC/PW
HYDROLOGY...GC/PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 23, 4:01 PM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EST TUE FEB 23 2016

CTZ005-006-NJZ002-103-NYZ067>070-242115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-WESTERN BERGEN-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
401 PM EST TUE FEB 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY THROUGH WEDNESDAY NIGHT...LOW PRESSURE OVER THE GULF
COAST STATES IS FORECAST TO INTENSIFY AS IT MOVES NORTHEAST TOWARD
THE EASTERN GREAT LAKES WEDNESDAY NIGHT. IT WILL BRING HEAVY RAIN
ALONG WITH A CHANCE OF A SQUALL LINE THAT COULD PRODUCE WIND GUSTS
UP TO 50 MPH WEDNESDAY NIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-242115-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
401 PM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY THROUGH WEDNESDAY NIGHT...LOW PRESSURE OVER THE GULF COAST
STATES IS FORECAST TO INTENSIFY AS IT MOVES NORTHEAST TOWARD THE
EASTERN GREAT LAKES WEDNESDAY NIGHT. IT WILL BRING HEAVY
RAIN...STRONG GUSTY WINDS AND SOME MINOR TIDAL FLOODING AROUND THE
TIMES OF HIGH TIDES. THERE IS A CHANCE OF A SQUALL LINE THAT
COULD PRODUCE WIND GUSTS UP TO 50 MPH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-242115-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
401 PM EST TUE FEB 23 2016

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY THROUGH THURSDAY...GALE WINDS ARE LIKELY WEDNESDAY
NIGHT AND ARE POSSIBLE AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-242115-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
401 PM EST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY THROUGH THURSDAY...WINDS MAY APPROACH GALE FORCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Feb 23, 6:45 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     SNOW             NEWBURGH                41.50N  74.02W
02/23/2016  M2.5 INCH        ORANGE             NY   TRAINED SPOTTER

&&

FEB
Local storm report, Feb 23, 7:21 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
721 PM EST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     SNOW             MIDDLETOWN              41.45N  74.42W
02/23/2016  M2.0 INCH        ORANGE             NY   TRAINED SPOTTER

&&

FEB
Local storm report, Feb 23, 7:55 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     SNOW             CORNWALL ON HUDSON      41.44N  74.02W
02/23/2016  M2.0 INCH        ORANGE             NY   TRAINED SPOTTER

&&

FEB
Local storm report, Feb 23, 7:56 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     SNOW             NEW FAIRFIELD           41.47N  73.49W
02/23/2016  M2.0 INCH        FAIRFIELD          CT   TRAINED SPOTTER

&&

FEB

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:50 AM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more24 hr
Feb 24, 3:56 AM ESTGale WarningOKX60 hr
Feb 24, 6:06 AM ESTCoastal Flood StatementOKXNassau16 hr
Feb 24, 3:59 PM ESTMarine Dense Fog AdvisoryOKX16 hr

Nearby

Gale Watches in New York, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.